Alert archive / Idaho / Wind Advisories in 2024
Wind Advisory 13, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at May 18, 2024, 12:46 PM MDT for 8 counties in Idaho. It took effect at May 19, 2024, 7:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2024, 12:46 PM MDT (18:46 UTC)
- In effect from
- May 19, 2024, 7:00 AM MDT
- Expired
- May 19, 2024, 6:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Power County, ID
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 6.8 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2692 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
678 WWUS75 KPIH 181846 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1246 PM MDT Sat May 18 2024 IDZ052>054-191145- /O.NEW.KPIH.WI.Y.0013.240519T1300Z-240520T0000Z/ Arco/Mud Lake Desert-Upper Snake River Plain-Lower Snake River Plain- Including the cities of Craters of the Moon NM, Shelley, Rexburg, Fort Hall, Idaho Falls, Pocatello, American Falls, INL, Mud Lake, St. Anthony, and Blackfoot 1246 PM MDT Sat May 18 2024 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 6 PM MDT SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to around 50 mph expected. * WHERE...Arco/Mud Lake Desert, Lower Snake River Plain, and Upper Snake River Plain. * WHEN...From 7 AM to 6 PM MDT Sunday. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Blowing dust could cause reduced visibilities. Unsecured objects may be blown around. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and if there is reduced visibilities because of blowing dust. Use extra caution. Secure outdoor objects. Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ Visit weather.gov/pocatello for more information. TW
3 follow-up statements
073 WWUS75 KPIH 190756 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 156 AM MDT Sun May 19 2024 IDZ052>054-200000- /O.CON.KPIH.WI.Y.0013.240519T1300Z-240520T0000Z/ Arco/Mud Lake Desert-Upper Snake River Plain-Lower Snake River Plain- Including the cities of Pocatello, Idaho Falls, Blackfoot, Craters of the Moon NM, American Falls, St. Anthony, Rexburg, INL, Fort Hall, Mud Lake, and Shelley 156 AM MDT Sun May 19 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Arco/Mud Lake Desert, Lower Snake River Plain, and Upper Snake River Plain. * WHEN...From 7 AM this morning to 6 PM MDT this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ Visit weather.gov/pocatello for more information. GK
023 WWUS75 KPIH 191935 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 135 PM MDT Sun May 19 2024 IDZ052>054-200000- /O.NEW.KPIH.FR.Y.0007.240520T0900Z-240520T1500Z/ /O.CON.KPIH.WI.Y.0013.000000T0000Z-240520T0000Z/ Arco/Mud Lake Desert-Upper Snake River Plain-Lower Snake River Plain- Including the cities of Pocatello, Mud Lake, INL, Blackfoot, Idaho Falls, American Falls, Craters of the Moon NM, Fort Hall, Rexburg, Shelley, and St. Anthony 135 PM MDT Sun May 19 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY... * WHAT...For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to around 50 mph. For the Frost Advisory, temperatures as low as 34 will result in frost formation. * WHERE...Arco/Mud Lake Desert, Lower Snake River Plain, and Upper Snake River Plain. * WHEN...For the Wind Advisory, until 6 PM MDT this evening. For the Frost Advisory, from 3 AM to 9 AM MDT Monday. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ IDZ051-055-200000- /O.NEW.KPIH.FR.Y.0007.240520T0900Z-240520T1500Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Carey, Oakley, Richfield, Heyburn, Burley, Rupert, and Shoshone 135 PM MDT Sun May 19 2024 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Eastern Magic Valley and Shoshone/Lava Beds. * WHEN...From 3 AM to 9 AM MDT Monday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Visit weather.gov/pocatello for more information. TW
641 WWUS75 KPIH 192357 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 557 PM MDT Sun May 19 2024 IDZ052>054-201030- /O.EXP.KPIH.WI.Y.0013.000000T0000Z-240520T0000Z/ /O.CON.KPIH.FR.Y.0007.240520T0900Z-240520T1500Z/ Arco/Mud Lake Desert-Upper Snake River Plain-Lower Snake River Plain- Including the cities of Craters of the Moon NM, American Falls, Rexburg, Shelley, Mud Lake, Idaho Falls, INL, Fort Hall, Pocatello, Blackfoot, and St. Anthony 557 PM MDT Sun May 19 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY... ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Arco/Mud Lake Desert, Lower Snake River Plain, and Upper Snake River Plain. * WHEN...From 3 AM to 9 AM MDT Monday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ IDZ051-055-201030- /O.CON.KPIH.FR.Y.0007.240520T0900Z-240520T1500Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Carey, Heyburn, Oakley, Rupert, Richfield, and Burley 557 PM MDT Sun May 19 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Eastern Magic Valley and Shoshone/Lava Beds. * WHEN...From 3 AM to 9 AM MDT Monday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Visit weather.gov/pocatello for more information. DMH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 18, 3:00 AM MDT, 9 hours 46 minutes earlier.
Area forecast discussion, May 18, 3:00 AM MDT, 9 hours 46 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 300 AM MDT Sat May 18 2024 .SHORT TERM...Today through Sunday night. It will be a dry and sunny day throughout southeast Idaho today. It will again become breezy this afternoon in the Snake River Plain with the strongest winds expected in the Arco desert and will see some locations reaching near 30 mph sustained but think the overwhelming majority of locations will remain just below advisory level. High temperatures today will be near or slightly above normal with upper 60s to lower 70s in lower elevations and upper 50s to lower 60s in the mountains. The next upper level trof and associated surface cold front will move through eastern Idaho on Sunday with much colder temperatures and windier conditions once again. High temperatures will drop significantly from Saturday with mountains highs in the 40s and 50s and valleys in the upper 50s to lower 60s. There will be a slight chance of showers and isolated thunderstorms with the front in the eastern mountains and a very low chance in the central mountains. May be near wind advisory levels in the Snake River Plain with sustained wind speeds near 30 mph and some gusts in the 40s during the day. Sunday night will be cold with lows in the 20s mountains and 30s valleys. GK .LONG TERM...Monday through next Saturday. Unsettled and seasonably cool weather is expected for next week associated with a several H5 troughs working out of WRN Canada and the PacNW into SE Idaho. The EPS and GEFS models remain in good agreement through next weekend outlining at least three separate troughs moving through our region which even with deterministic solutions varying on the depth and placement, will support the trend for isolated to scattered showers and thunderstorms most days. At this time, the overall QPF/rainfall amounts look to remain light with locally higher totals dependent on convection but favoring for the most part the CNTRL Mountains and ERN/SRN Highlands. While winds will remain light Monday and Tuesday, those look to increase for Wednesday and Thursday associated with 30-40 kt 700 mb winds shifting overhead. This active pattern will favor zonal/NW flow aloft which will in turn keep temperatures below normal for this time of year with highs in the 50s/60s and lows in the 30s/40s. We may also see the potential for FROST ADVISORIES through the long term period at times, especially Sunday night and Thursday night. MacKay && .AVIATION...For the 12Z TAFS through 12Z Sunday. Predominant VFR and dry conditions will continue through the weekend under mostly clear skies Saturday with increasing clouds Saturday night into Sunday. Winds will increase diurnally each day to around 10-20 kts on Saturday and 15-25 kts on Sunday with gusts to 25-40 kts. MacKay && .HYDROLOGY...A flood warning continues for the Portneuf river in Pocatello. A flood advisory continues along the Portneuf river at Topaz. Water levels are slowly receding for the Portneuf river due to the snowpack diminishing. Water levels for other rivers, including the Big Wood, Big Lost, Henrys Fork, Teton, and Snake, are continuing to slowly climb due to snowmelt, but all rivers look to remain below action stage with current forecasts. Wyatt && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.